I’m on the Birth Control Shot and Having Abdominal Pain. What Should I Do?
I’m getting the birth control shot and am having pains in my abdomen. It says in the product brochure these could be signs of an ectopic pregnancy and I should report it to my health care provider immediately. But another pamphlet I read made it sound less of a problem. What should I do?
Call your doctor’s or nurse practitioner’s office right away. The only way to know if your problem is potentially serious or not is to talk to your doctor and be examined or tested, if necessary.
Ectopic pregnancies are rare, but they can be life threatening if left untreated. You don’t want to delay finding out what’s going on. Plus, if you learn that the pain is caused by something that’s not serious, you’ll be reassured.
Reviewed by: Julia Brown Lancaster, MSN, WHNP-BC
Date reviewed: November 2013
*Names have been changed to protect user privacy.